Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 108, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Sep 20, 2021, 4:26 PM CDT for Hickman County, Tennessee. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 4:26 PM CDT (21:26 UTC)
- Expired
- Sep 20, 2021, 8:10 PM CDT
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Hickman County, TN
The radar
The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River at Centerville (CNVT1). The gauge peaked at 28.69 ft at Sep 21, 2021, 12:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
285 WGUS84 KOHX 202126 FLSOHX Flood Advisory National Weather Service Nashville TN 426 PM CDT Mon Sep 20 2021 ...The National Weather Service in Nashville has issued a Flood Advisory for the following rivers in Tennessee... Duck River At Centerville affecting Hickman County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the advisory area, remain alert to possible flooding or the possibility of the advisory being upgraded to a warning. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. TNC081-211530- /O.NEW.KOHX.FL.Y.0108.210920T2126Z-000000T0000Z/ /CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 426 PM CDT Mon Sep 20 2021 The National Weather Service in Nashville has issued a * Flood Advisory for the Duck River At Centerville. * From this afternoon until further notice. * At 4:00 PM CDT Monday the stage was 17.4 feet and rising. * Action stage is 17.0 feet. * Flood stage is 22.0 feet. * Forecast...The river is expected to rise above flood stage late tomorrow morning to a crest of 27.0 feet late tomorrow evening. It will then fall below flood stage early Thursday afternoon. * Impact...At 17.0 feet, Water begins to overflow the banks. * Impact...At 22.0 feet, Flood waters will cover the flood plain along the river. Several roads near the river will be partially covered. In Centerville, Hickman Springs Road and Defeated Creek Road will be affected. Leatherwood Road between Shady Grove and Primm Springs near Tottys Bend will also be affected. && LAT...LON 3582 8776 3592 8765 3577 8721 3566 8732 $$ Whitehead
1 follow-up statement
207 WGUS84 KOHX 210110 FLSOHX Flood Advisory National Weather Service Nashville TN 810 PM CDT Mon Sep 20 2021 ...The Flood Advisory is replaced with a River Flood Warning for the following rivers in Tennessee... Duck River At Centerville affecting Hickman County. TNC081-210215- /O.CAN.KOHX.FL.Y.0108.000000T0000Z-210921T0110Z/ /CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 810 PM CDT Mon Sep 20 2021 ...The Flood Advisory for the Duck River At Centerville has been replaced... The Flood Advisory is replaced by a river flood warning for the Duck River At Centerville. * At 7:00 PM CDT Monday the stage was 21.8 feet and rising. * Flood stage is 22.0 feet. * Forecast...The river is expected to rise to a crest of 28.0 feet early Wednesday morning. It will then fall below flood stage early Thursday morning. && LAT...LON 3582 8776 3592 8765 3577 8721 3566 8732 $$ Rose
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 20, 1:58 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Sep 20, 1:58 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Nashville TN 158 PM CDT Mon Sep 20 2021 .DISCUSSION... Just a couple more days of wet weather and then a lengthy dry spell sets in for the weekend and into next week. Radar trends for this afternoon show decreasing coverage across the I-65 corridor where the bulk of the rain fell today, but still a few moderate rain showers with isolated lightning strikes between I-65 and the Tennessee River that may cause some minor flooding issue into the early evening hours. HRRR guidance depicts this scenario, with activity really coming to an end about 00Z. The Flash Flood Watch for the entire mid-state will be allowed to expire at 7pm this evening unless something changes. Short-term guidance shows a fairly dry overnight and early morning, with showers and thunderstorm chances returning again by noon and persisting into the evening. It doesn't look like coverage and intensity will be like what we have seen the last couple of days until the evening hours when a cold front approaches the area. Along this front heavy rain is likely, as precipitable water values remain unseasonably high near 2 inches and CAPE values peak around 1000 J/kg. A Flash Flood Watch may need to be issued during the mid-shift or early tomorrow for this time period as any intense downpour will likely cause some flooding issues given the soil saturation. A few strong storms with gusty winds can also be expected Tuesday evening. Light to moderate rain showers will persist through Wednesday as the upper trough moves across the mid-south. A steady northwest flow should keep highs in the mid-upper 60s for most areas along with a steady northwest wind of 10-20 mph. Dig out that jacket you put away in the spring. Come Thursday, abundant sunshine returns and afternoon temperatures slowly warm back into the 70s through the weekend, with low 80s possible by Monday next week. Overnight lows are a bit brisk with 40s for Wednesday night and Thursday night, and 50s through the weekend. && .AVIATION... 18Z TAF DISCUSSION. Showers will continue to impact the terminals through the afternoon before dissipating this evening. Visibilities will continue to vary depending on rain intensity. After the rain comes to an end, MVFR cigs will linger and some late night fog could impact the terminals. Winds this afternoon with be out of the SE around 10 kts with a couple gusts up to 20 kts at BNA/MQY this afternoon before decreasing to 5 kts or less for the rest of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 68 82 60 67 50 / 30 90 90 50 10 Clarksville 68 80 57 66 48 / 20 80 90 40 10 Crossville 64 76 61 64 46 / 40 70 80 70 10 Columbia 68 82 59 69 48 / 50 90 90 50 0 Lawrenceburg 68 82 60 70 48 / 30 80 90 50 0 Waverly 68 81 56 68 49 / 20 90 90 30 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......05 AVIATION........Reagan
Hazardous weather outlook, Sep 20, 2:38 AM CDT, 13 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 238 AM CDT Mon Sep 20 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-211000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 238 AM CDT Mon Sep 20 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Flash Flood Watch continues for all of Middle Tennessee through this evening. Numerous additional showers and a few thunderstorms with moderate to locally heavy rainfall are expected again today. Additional rainfall up to 1 to 2 inches is possible today, which may lead to flash flooding of roads and low lying areas. Rain will briefly end across the area tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A strong cold front will move slowly across the area Tuesday afternoon through Wednesday morning, bringing another round of showers and thunderstorms. Additional rainfall amounts around 1 to 2 inches are possible, which could cause some localized flooding of roads and low lying areas. In addition, a couple of strong storms are possible with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today due to the risk of flash flooding. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Shamburger
In the hours before
Local storm report, Sep 20, 10:35 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 AM CDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM FLASH FLOOD 2 WSW HAMPSHIRE 35.59N 87.33W
09/20/2021 MAURY TN EMERGENCY MNGR
MINOR FLOODING IN THE HAMPSHIRE AREA.
&&
EVENT NUMBER OHX2100653
CMALocal storm report, Sep 20, 11:23 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1123 AM CDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 AM FLASH FLOOD BON AQUA 35.95N 87.33W
09/20/2021 HICKMAN TN EMERGENCY MNGR
WATER OVER OLD HWY 46 AND MISSIONARY RIDGE ROAD.
&&
EVENT NUMBER OHX2100654
CMAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 8:09 PM CDT | River Flood Warning | OHX | Bedford, Marshall | 40 hr |
| Sep 20, 6:25 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Lewis, Maury | 2 hr |
| Sep 20, 7:08 AM CDT | Areal Flood Advisory | OHX | Dickson, Montgomery | 112 min |
| Sep 20, 8:29 AM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Hickman, Lewis, Marshall, Maury and 1 more | 2 hr |
| Sep 20, 9:53 AM CDT | Areal Flood Advisory | OHX | Bedford, Davidson, Marshall, Rutherford, Williamson | 112 min |
| Sep 20, 10:10 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Lewis, Maury, Williamson | 2 hr |
| Sep 20, 10:25 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Lewis, Maury, Williamson | 5 hr |
| Sep 20, 10:32 AM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Rutherford, Sumner, Williamson, Wilson | 118 min |
| Sep 20, 10:48 AM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 4 hr |
| Sep 20, 11:44 AM CDT | Areal Flood Advisory | OHX | Rutherford, Wilson | 3 hr |
| Sep 20, 12:23 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 3 hr |
| Sep 20, 1:02 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 3 hr |
| Sep 20, 3:25 PM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Hickman, Lewis, Maury, Williamson | 5 hr |
| Sep 20, 3:56 PM CDT | Areal Flood Advisory | OHX | Giles, Marshall, Maury, Williamson | 2 hr |
| Sep 20, 4:10 PM CDT | Flash Flood Warning | OHX | Giles, Marshall, Maury, Williamson | 3 hr |
| Sep 20, 4:34 PM CDT | River Flood Advisory | OHX | Bedford | 11 hr |
| Sep 20, 5:59 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 3 hr |
| Sep 20, 6:51 PM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 114 min |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.